Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at Mar 18, 2012, 2:21 PM CDT for 32 counties in Texas. It took effect at Mar 19, 2012, 7:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 2:21 PM CDT (19:21 UTC)
- In effect from
- Mar 19, 2012, 7:00 AM CDT
- Expired
- Mar 20, 2012, 2:41 PM CDT
- In force
- 32 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
All 32 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
772 WGUS64 KFWD 181921 FFAFWD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 221 PM CDT SUN MAR 18 2012 TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-191000- /O.NEW.KFWD.FF.A.0002.120319T1200Z-120321T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL- BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 221 PM CDT SUN MAR 18 2012 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL...BOSQUE...COLLIN...COOKE...CORYELL...DALLAS... DENTON...ELLIS...FALLS...FANNIN...FREESTONE...GRAYSON...HILL... HUNT...JOHNSON...KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN... NAVARRO...ROCKWALL AND TARRANT. IN NORTHEAST TEXAS... ANDERSON...DELTA...HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON. * FROM MONDAY MORNING THROUGH TUESDAY EVENING. * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL WILL OCCUR THROUGH TUESDAY EVENING. TRAINING OF HEAVIER RAINFALL IS LIKELY WITH RAINFALL AMOUNTS OF 3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS EXPECTED ACROSS THE WATCH AREA. * FLASH FLOODING IS POSSIBLE ACROSS AREAS SUSCEPTIBLE TO FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR EVENTUALLY WITH TIME AS WELL ALONG THE BRAZOS...TRINITY...SUPLHUR AND SABINE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$ 05/
6 follow-up statements
425 WGUS64 KFWD 190911 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CDT MON MAR 19 2012 TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-192100- /O.CON.KFWD.FF.A.0002.120319T1200Z-120321T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL- BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 411 AM CDT MON MAR 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL... BOSQUE...COLLIN...COOKE...CORYELL...DALLAS...DENTON...ELLIS... FALLS...FANNIN...FREESTONE...GRAYSON...HILL...HUNT...JOHNSON... KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN...NAVARRO... ROCKWALL AND TARRANT. IN NORTHEAST TEXAS...ANDERSON...DELTA... HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON. * THROUGH TUESDAY EVENING * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL WILL OCCUR TODAY THROUGH TUESDAY EVENING. TRAINING OF HEAVIER RAINFALL IS LIKELY WITH RAINFALL AMOUNTS OF 3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS EXPECTED ACROSS THE WATCH AREA. * FLASH FLOODING IS POSSIBLE ACROSS AREAS SUSCEPTIBLE TO FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR EVENTUALLY WITH TIME AS WELL ALONG THE BRAZOS...TRINITY... SUPLHUR AND SABINE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
088 WGUS64 KFWD 192030 FFAFWD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON MAR 19 2012 TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-200500- /O.EXT.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL- BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 330 PM CDT MON MAR 19 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL... BOSQUE...COLLIN...COOKE...CORYELL...DALLAS...DENTON...ELLIS... FALLS...FANNIN...FREESTONE...GRAYSON...HILL...HUNT...JOHNSON... KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN...NAVARRO... ROCKWALL AND TARRANT. IN NORTHEAST TEXAS...ANDERSON...DELTA... HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON. * THROUGH TUESDAY EVENING. * NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE TONIGHT ACROSS MUCH OF NORTH TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND WILL BE SLOW TO MOVE EAST. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 5 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS IN EXCESS OF 6 INCHES POSSIBLE. THE HEAVIEST RAINFALL IS EXPECTED ALONG AND EAST OF INTERSTATE 35 THROUGH TUESDAY. * FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR EVENTUALLY WITH TIME AS WELL ALONG THE BRAZOS...TRINITY... SUPLHUR AND SABINE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$ DUNN
970 WGUS64 KFWD 200446 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 1146 PM CDT MON MAR 19 2012 TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-201700- /O.CON.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL- BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 1146 PM CDT MON MAR 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL... BOSQUE...COLLIN...COOKE...CORYELL...DALLAS...DENTON...ELLIS... FALLS...FANNIN...FREESTONE...GRAYSON...HILL...HUNT...JOHNSON... KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN...NAVARRO... ROCKWALL AND TARRANT. IN NORTHEAST TEXAS...ANDERSON...DELTA... HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON. * THROUGH TUESDAY EVENING * NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS MUCH OF NORTH TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND WILL BE SLOW TO MOVE EAST. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 5 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS IN EXCESS OF 6 INCHES POSSIBLE. THE HEAVIEST RAINFALL IS EXPECTED ALONG AND EAST OF INTERSTATE 35 THROUGH TUESDAY. * FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR EVENTUALLY WITH TIME AS WELL ALONG THE BRAZOS...TRINITY... SULPHUR AND SABINE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
453 WGUS64 KFWD 201432 AAA FFAFWD FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 932 AM CDT TUE MAR 20 2012 TXZ092-103-118-133-144-145-156>160-174-201545- /O.CAN.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOKE-DENTON-TARRANT-JOHNSON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL- MCLENNAN-FALLS-MILAM- 932 AM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH TEXAS HAS BEEN CANCELLED. THE LARGE AREA OF RAINFALL CONTINUES TO MOVE EAST AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED. FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE AS MANY AREAS RECEIVED BETWEEN 3 AND 6 INCHES OF RAIN OVER THE LAST 24 HOURS. $$ TXZ093>095-104>107-119>123-134-135-146>148-161-162-175-202100- /O.CON.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL- KAUFMAN-VAN ZANDT-RAINS-ELLIS-HENDERSON-NAVARRO-FREESTONE- ANDERSON-LIMESTONE-LEON-ROBERTSON- 932 AM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...COLLIN... DALLAS...ELLIS...FANNIN...FREESTONE...GRAYSON...HUNT... KAUFMAN...LIMESTONE...NAVARRO AND ROCKWALL. IN NORTHEAST TEXAS...ANDERSON...DELTA...HENDERSON...HOPKINS...LAMAR... LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS... ROBERTSON. * UNTIL 7 PM CDT THIS EVENING. * A LARGE AREA OF MODERATE RAINFALL CONTINUES TO MOVE EAST ACROSS THE REGION. ANOTHER INCH OF RAIN WILL BE POSSIBLE IN AREAS GENERALLY EAST OF INTERSTATE 35 THROUGH EARLY AFTERNOON. THE BULK OF THE PRECIPITATION SHOULD COME TO AN END THIS AFTERNOON. * FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT NORMALLY FLOOD EASILY. RIVER FLOODING IS ALSO ONGOING ACROSS MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$ DUNN
629 WGUS64 KFWD 201638 AAB FFAFWD FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1138 AM CDT TUE MAR 20 2012 TXZ093-094-104-105-119>121-134-146-147-161-162-175-201745- /O.CAN.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON-FANNIN-COLLIN-HUNT-DALLAS-ROCKWALL-KAUFMAN-ELLIS-NAVARRO- FREESTONE-LIMESTONE-LEON-ROBERTSON- 1138 AM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH TEXAS HAS BEEN CANCELLED. THE MODERATE TO HEAVY RAIN HAS ALMOST ENTIRELY MOVED OUT OF NORTH TEXAS. FLOODING OF LOW LYING AREAS FROM EARLIER RAINS MAY STILL PERSIST THROUGH LATE AFTERNOON BUT THE THREAT FOR FLASH FLOODING HAS ENDED. $$ TXZ095-106-107-122-123-135-148-210000- /O.CON.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAMAR-DELTA-HOPKINS-VAN ZANDT-RAINS-HENDERSON-ANDERSON- 1138 AM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE COUNTY OF ANDERSON...DELTA...HENDERSON...HOPKINS...LAMAR... RAINS AND VAN ZANDT. * UNTIL 7 PM CDT THIS EVENING. * MODERATE RAIN WILL CONTINUE TO MOVE EAST THROUGH EARLY AFTERNOON. FLASH FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE UNTIL THIS RAIN MOVES EAST. * FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO FLASH FLOODING SUCH AS UNDERPASSES...LOW WATER CROSSINGS... FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT NORMALLY FLOOD EASILY. RIVER FLOODING IS ALSO ONGOING ACROSS MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$ DUNN
348 WGUS64 KFWD 201941 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT TUE MAR 20 2012 TXZ095-106-107-122-123-135-148-202045- /O.CAN.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAMAR-DELTA-HOPKINS-VAN ZANDT-RAINS-HENDERSON-ANDERSON- 241 PM CDT TUE MAR 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR NORTH TEXAS HAS BEEN CANCELLED. ALL OF THE MODERATE TO HEAVY RAINFALL HAS MOVED OUT OF THE AREA. FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE UNTIL WATER RECEDES BUT THE THREAT FOR FLASH FLOODING HAS ENDED. $$ DUNN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 18, 12:14 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 18, 12:14 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1214 PM CDT SUN MAR 18 2012 .AVIATION... /18Z TAFS/ MVFR CIGS STILL ONGOING THROUGHOUT NORTH TEXAS BUT TRENDS HAVE BEEN TO SCATTER OUT BY EARLY AFTERNOON SO WILL CONTINUE WITH THAT FORECAST AND SHOW VFR CIGS BY 20Z ALL LOCATIONS. STRONG UPPER LOW TO THE WEST WILL SLOWLY MOVE EAST AND CONDITIONS ACROSS NORTH TEXAS ARE EXPECTED TO GO DOWNHILL BY EARLY MONDAY. EXPECT MVFR CIGS TO REDEVELOP ACROSS THE REGION TONIGHT WITH PRECIPITATION DEVELOPING AND INCREASING IN COVERAGE DURING THE DAY MONDAY. ALTHOUGH THERE IS SOME LIGHT PRECIPITATION NOW MOST OF THIS IS BEING HELD IN CHECK BY A STRONG CAPPING INVERSION ACROSS NORTH TEXAS...SO WILL LEAVE ANY PRECIP MENTION OUT OF THE TAFS THROUGH THIS EVENING. EXPECT A SOLID LINE OF RAIN AND THUNDERSTORMS TO DEVELOP PRIMARILY WEST OF OUR AREA DURING THE EARLY PARTS OF MONDAY. THIS WILL GRADUALLY MOVE EAST WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED BY LATE MONDAY MORNING AND CONTINUING WELL INTO TUESDAY. WILL INDICATE 5SM TSRA BY 16Z ALL LOCATIONS FOR TOMORROW. THERE IS SOME THREAT OF SEVERE WEATHER PRIMARILY MONDAY AFTERNOON AND EVENING. DUNN && .UPDATE... CURRENTLY...WE ARE WATCHING YET ANOTHER SHORTWAVE DISTURBANCE MOVING NORTHEAST ACROSS THE UPPER RIO GRANDE VALLEY AND SHOULD MOVE UP ACROSS WEST-CENTRAL TEXAS TODAY. 12Z FWD SOUNDING INDICATES A STOUT CAPPING INVERSION CENTERED NEAR 750 MB WITH A TEMPERATURE OF 14 DEG C AND PLENTY OF DRY AIR UP THROUGH 550 MB. WE DO NOT PLAN ANY UPDATES AT THIS TIME REGARDING THE SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS. LIFT FROM THE SHORTWAVE SHOULD HELP MOISTEN AND LIFT THE CAP ENOUGH ACROSS OUR WESTERN COUNTIES FOR THE POSSIBILITY OF A STRONG STORM OR TWO LATER TODAY. UPDATES TO WEB IMAGES AND MATRIX PRODUCTS HAVE BEEN SHIPPED. 05/ && .PREV DISCUSSION... /ISSUED 337 AM CDT SUN MAR 18 2012/ MOSTLY CLOUDY...BREEZY AND MILD CONDITIONS WILL CONTINUE ACROSS NORTH TEXAS TODAY AS LOW LEVEL MOISTURE FEEDS INTO A DEEPENING SURFACE LOW ACROSS THE HIGH PLAINS. WIND SPEEDS TODAY WILL RANGE FROM 15 TO 25 MPH ALONG WITH SOME GUSTS TO 35 MPH. THE WESTERN COUNTIES MAY APPROACH WIND ADVISORY CRITERIA FOR A SHORT TIME THIS AFTERNOON. A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS NORTH TEXAS TODAY AS A WEAK IMPULSE MOVES THROUGH SOUTHWEST FLOW ALOFT AND INTERACTS WITH A MOIST AND UNSTABLE ATMOSPHERE. SURFACE BASED CONVECTION IS UNLIKELY TODAY DUE TO A STRONG CAP OF WARM AIR...BUT STEEP MID LEVEL LAPSE RATES MAY SUPPORT SOME ELEVATED CONVECTION. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE IN THE WEST TONIGHT AS LARGE SCALE FORCING FOR ASCENT INCREASES WITH THE APPROACH OF A DEEP UPPER TROUGH IN THE WEST. IT STILL APPEARS THAT THE BETTER RAIN AND THUNDERSTORM CHANCES WILL NOT ARRIVE IN NORTH TEXAS UNTIL MONDAY WHEN THE CAP IS ELIMINATED AND A WEAK COLD FRONT MOVES INTO THE REGION. THERE IS STILL SOME UNCERTAINTY IN THE MODELS WITH REGARDS TO TIMING OF THUNDERSTORM DEVELOPMENT. THE MOST LIKELY SCENARIO IS THAT MORNING THUNDERSTORMS IN THE NORTHWEST WILL TRANSLATE EASTWARD THROUGH THE DAY. SOME STORMS MAY BECOME SEVERE DUE TO STEEP MID LEVEL LAPSE RATES...AMPLE MOISTURE AND SUFFICIENT LOW LEVEL SHEAR. ALTHOUGH SOME DISCRETE SUPERCELLS ARE POSSIBLE...WE FEEL THAT MOST STORMS WILL BE MORE LINEARLY ORGANIZED. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS. HOWEVER...ANY DISCRETE SUPERCELL THAT DEVELOPS WILL HAVE SOME TORNADIC POTENTIAL. THE SLOW MOVEMENT OF THE UPPER LOW AND MID LEVEL SOUTHWEST FLOW COULD ALSO RESULT IN SOME TRAINING OF STORMS WITH A POTENTIAL FOR LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL CONTINUE MONDAY NIGHT/TUESDAY MORNING AS THE UPPER LOW MOVES FARTHER EAST AND THE COLD FRONT MOVES ACROSS THE REGION. THE BEST THUNDERSTORM CHANCES MONDAY NIGHT/TUESDAY MORNING WILL BE ALONG AND EAST OF THE FRONT...ESPECIALLY EAST OF THE INTERSTATE 35 CORRIDOR. ALTHOUGH THERE WILL STILL BE A THREAT OF SEVERE THUNDERSTORMS MONDAY NIGHT/TUESDAY MORNING...A BIGGER CONCERN MAY BE LOCALLY HEAVY RAINFALL AND FLOODING. SINCE THERE ARE STILL SOME TIMING AND PLACEMENT DIFFERENCES AMONG THE MODELS WITH REGARDS TO THE COLD FRONT AND THE HEAVIEST RAINFALL...WE WILL OPT NOT TO ISSUE A FLOOD OR FLASH FLOOD WATCH AT THIS TIME...BUT IF TIMING AND PLACEMENT OF THE HEAVIEST PRECIP BECOMES MORE CERTAIN...LATER SHIFTS MAY NEED TO ISSUE ONE. THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST TUESDAY AS THE UPPER LOW MOVES EAST/NORTHEAST ACROSS THE REGION AND DRIER AIR MOVES IN BEHIND IT. THERE IS A SLIGHT CHANCE OF WRAP AROUND LIGHT RAIN/SHOWERS TUESDAY NIGHT/WEDNESDAY BUT WILL ONLY KEEP 10 PERCENT POPS IN THE GRIDS FOR NOW. THE SECOND HALF OF THE WEEK THROUGH THE WEEKEND SHOULD BE MOSTLY CLEAR AND RAIN-FREE WITH SLIGHTLY COOLER AFTERNOON HIGHS IN THE 60S AND 70S AND MUCH COOLER OVERNIGHT LOWS IN THE 40S AND 50S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 66 77 53 70 / 20 30 90 90 60 WACO, TX 75 69 79 53 69 / 20 20 90 100 70 PARIS, TX 76 65 78 56 67 / 20 20 80 100 70 DENTON, TX 74 68 76 52 68 / 20 40 90 80 50 MCKINNEY, TX 74 67 75 52 69 / 20 30 90 90 70 DALLAS, TX 76 67 78 53 69 / 20 30 90 90 60 TERRELL, TX 76 67 79 52 68 / 20 20 80 100 70 CORSICANA, TX 76 67 77 52 69 / 20 20 80 100 70 TEMPLE, TX 75 67 80 53 70 / 20 20 70 90 70 MINERAL WELLS, TX 75 64 76 50 71 / 20 50 80 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175. &&
Hazardous weather outlook, Mar 18, 4:08 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 408 AM CDT SUN MAR 18 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 408 AM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REGION TODAY BUT BETTER THUNDERSTORM CHANCES ARE EXPECTED OVERNIGHT...MAINLY WEST OF INTERSTATE 35/35W. A FEW STORMS OVERNIGHT COULD BECOME SEVERE PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS MONDAY THROUGH TUESDAY. SEVERE WEATHER IS EXPECTED TO IMPACT MUCH OF THE REGION MONDAY THROUGH MONDAY NIGHT...BUT SOME SEVERE STORMS MAY ALSO OCCUR ON TUESDAY EAST OF INTERSTATE 35/35E. DAMAGING WINDS...HAIL...AND A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION TO SEVERE WEATHER...VERY HEAVY RAINFALL IS EXPECTED FROM THIS STORM SYSTEM. RAINFALL AMOUNTS OF 3 TO 5 INCHES IN SOME AREAS WILL LIKELY CAUSE FLASH FLOODING. THE HEAVY RAINFALL THREAT WILL BE GREATEST GENERALLY EAST OF INTERSTATE 35/35E MONDAY EVENING INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATER TONIGHT WEST OF THE INTERSTATE 35 CORRIDOR.
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.